Bilateral pneumothorax, surgical emphysema and pneumomediastinum in a young male patient following MDMA intake
|dc.identifier.citation||BMJ Case Rep. 2018 Apr 7;2018. pii: bcr-2017-223103. doi: 10.1136/bcr-2017-223103||en|
|dc.description.abstract||MDMA (3,4-methylenedioxymethamphetamine) or 'Ecstasy' is an illicit drug frequently used by young people at parties and 'raves'. It is readily available in spite of the fact that it is illegal.1 It is perceived by a lot of young people as being 'harmless', but there have been a few high-profile deaths associated with its use.2 Known side effects of MDMA include hyperthermia, rhabdomyolysis, coagulopathy and cardiac arrhythmias.3 Rarer side effects include surgical emphysema and pneumomediastinum, which have been better described with cocaine abuse.4-6 We present a case of bilateral pneumothorax, surgical emphysema and pneumomediastinum in a young man after taking ecstasy.||en|
|dc.title||Bilateral pneumothorax, surgical emphysema and pneumomediastinum in a young male patient following MDMA intake||en|
Files in this item
There are no files associated with this item.